MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-7-4-MVI
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device is reported available but has not been returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed at this time.If the device or additional information is received, microvention, inc., will submit a supplemental report.The instructions for use (ifu) identifies difficult or non-detachment of the embolization coil as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the web device did not detach.We prep the device correctly ¿ introduce the back end of the pusher wire of the web device into the detacher and we got a green light meaning we had good connection.However, the web device was not detaching.After deploying the device in the patient aneurysm and attempted to detach we will get a green light followed by a red light.We tried to clean the back end of the pusher wire and also try (4) different detachers from different batch numbers with no success.The physician ended up recapturing the device and exchanging it with a new device witch work perfectly fine.Patient is stable and probably going home tomorrow morning.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher; implant; introducer; 4x wdc-2 controllers.Items not returned for evaluation: n/a.The web implant was returned still attached to the pusher for analysis and was returned deployed through the introducer.Upon inspection of returned items, the web implant was found to be within visual and dimensional specifications (spec: diameter(mm)= 7.0 ± 0.7, height(mm)= 4.0 ± 0.4).No damage was observed on the pusher.The heater coil section was dissected to investigate any obstruction that could possibly prevent the implant from detaching, and the heater coil was found to be stretched, which is an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The heater coil did exhibit signs of activation using a detachment controller as the pet was burnt.Tested the returned device with the returned controllers and an in-house controller and gave red lights.The delivery system resistance was measured to be ol (spec= 66-78), which is out of specification.The stretched heater coil likely also contributed to the failed continuity and resistance testing.The returned controllers were evaluated and found to be functioning as normal.See controller evaluations below.Controller investigation (see p24-5304 - controller 1 voltage and duration measurement): the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.3v (specification: 11.2 - 11.8v) duration: 769.1ms (specification: 660 - 820ms) the wdc-2 board voltage and duration was found to be within specification.Controller investigation (see p24-5304 - controller 2 voltage and duration measurement): the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.3v (specification: 11.2 - 11.8v) duration: 718.5ms (specification: 660 - 820ms) the wdc-2 board voltage and duration was found to be within specification.Controller investigation (see p24-5304 - controller 3 voltage and duration measurement): the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.3v (specification: 11.2 - 11.8v) duration: 737.4ms (specification: 660 - 820ms) the wdc-2 board voltage and duration was found to be within specification.Controller investigation (see p24-5304 - controller 3 voltage and duration measurement): the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.2v (specification: 11.2 - 11.8v) duration: 745.2ms (specification: 660 - 820ms) the wdc-2 board voltage and duration was found to be within specification.The investigation of the returned web system found the heater coil windings stretched.The device failed continuity and resistance testing due to the damaged heater coil windings.However, the heater coil pet was found melted, indicating that the device was activated using a detachment controller during the procedure; therefore, the damage to the heater coil windings likely occurred post-activation.The stretched heater coil windings are an indication that the tether could have been caught in between the coil windings and caused the heater coil to stretch when the delivery system was pulled/retracted during the procedure.The returned detachment controllers were found to function as intended and would not have caused or contributed to the reported event.Potential complications as referenced on the ifu, include but are not limited to the following: hematoma at the site of entry, aneurysm rupture, emboli, vessel perforation, parent artery occlusion, hemorrhage, ischemia, vasospasm, clot formation, device migration or misplacement, premature or difficult device detachment, non-detachment, incomplete aneurysm filling, revascularization, post-embolization syndrome, and neurological deficits including stroke and death.
 
Event or Problem Description
See h11.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20413615
Report Number2032493-2024-00749
Device Sequence Number8380944
Product Code OPR
UDI-Device Identifier00842429110935
UDI-Public(01)00842429110935(11)230919(17)260831(10)0000423876
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberW5-7-4-MVI
Device Lot Number0000423876
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/09/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale